Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 27, 2021, 5:17 PM EDT for Marion County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 5:17 PM EDT (21:17 UTC)
- Expired
- Aug 27, 2021, 6:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.25 in
- Wind
- 50
County Marion County, OH
The radar
The Cincinnati radar (KILN), 142 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WWUS81 KCLE 272117
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
517 PM EDT Fri Aug 27 2021
OHZ027-036-272200-
Wyandot OH-Marion OH-
517 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of Marion and southern
Wyandot Counties through 600 PM EDT...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marseilles, or 7 miles east of Kenton, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marion, Prospect, La Rue, Morral, Waldo, Marseilles, Caledonia, New
Bloomington, Green Camp, Harpster and State Route 229 at US Route 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4044 8325 4051 8325 4051 8342 4068 8342
4070 8344 4071 8349 4076 8350 4077 8311
4070 8311 4070 8286 4065 8286 4064 8296
4049 8296 4048 8302 4043 8302
TIME...MOT...LOC 2117Z 273DEG 12KT 4067 8347
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
GriffinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:34 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 27, 3:34 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 334 PM EDT Fri Aug 27 2021 .SYNOPSIS... A weak front draped generally west-to-east over Lake Erie moves little through tonight. This front should advance northward and northeastward as a warm front this weekend through Monday as a low moves eastward from the Canadian Prairies toward James Bay. The trailing cold front should sweep southeastward through our region on Monday. Before the cold frontal passage, the western extension of the Bermuda subtropical high pressure ridge affects our local area. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Westerly flow aloft over our CWA shifts toward southwesterly Saturday night as a mid- to upper-level high retrogrades from just southeast of Cape Hatteras toward South Carolina, while the associated ridging persists over our area. Multiple and subtle shortwave disturbances embedded in the flow aloft should affect our region. At the surface, we remain along the western flank of the Bermuda subtropical high pressure ridge, resulting in a low-level return flow and warm and very humid air from the southern Gulf Stream and Gulf of Mexico. A stationary front draped generally west- to-east over Lake Erie should shift northeastward as a warm front Saturday through Saturday night as a low moves from the Canadian Prairies toward northern Ontario. Skies should trend mainly clear to partly cloudy through the period. Overnight lows tonight and Saturday night should primarily reach the upper 60's to lower 70's. Afternoon highs on Saturday should reach the mid 80's to lower 90's, with the warmest readings inland from approximately 78F Lake Erie. With these hot temperatures and high humidity, a Heat Advisory may be necessary tomorrow afternoon and early evening as max heat indices flirt with 100F, especially along and near I-75. Will let the overnight shift reevaluate that potential. The ongoing Lake Erie lake breeze should penetrate about 10 to 20 miles inland through this early evening before dissipating around sunset. Daytime heating of the surrounding land mass and a persistent/weak synoptic-scale MSLP gradient should allow another lake breeze to develop late morning through early evening on Saturday, especially along/near the lakeshore from Lorain County to Erie County, PA. Despite weak effective bulk shear, the lake breeze front, any outflow boundaries, and the passing shortwave troughs should contribute to the development of isolated to scattered showers and thunderstorms. The best chance for convection exists through this early evening and again tomorrow afternoon through early evening given daytime heating- related destabilization of the warm and very humid boundary layer, which should yield moderate to strong SBCAPE/MLCAPE. This instability will likely promote frequent lightning with any thunderstorm. Unusually-high PWAT's support torrential rainfall and localized flash flooding is possible where convection manages to train. Training convection appears most likely along the lake breeze front in north-central and northeast OH, where weak mean westerly mid-level flow looks to essentially parallel the front today and tomorrow. Steep low- level lapse rates and sizable DCAPE should support appreciable downdraft accelerations and the potential for strong convective gusts during the afternoon and early evening hours of today and tomorrow. Of note, a minimum in convection coverage and intensity is expected tonight and again Saturday night as the boundary layer stabilizes via nocturnal cooling. Lastly, patchy radiation fog is possible around daybreak Saturday and Sunday, especially where skies clear considerably and abundant low-level moisture exists from recent rainfall. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Finally seeing hints of a progressive baroclinic system into the Great Lakes as low pressure deepens over northern Ontario in response to a digging upper level low. Cold front gets pulled into the Great Lakes, but it will be a more gradual passage given the increasing distance of the CWA from the central area of low pressure. The surface high pressure in the eastern prairies of Canada is not overly strong, but should have some influence in at least keeping the forward motion of the cold front through the CWA, or close to it by the end of the short term. Until this time, still dealing with an unstable airmass and a reasonably humid column with high PWATs, and only needing minimal lift to contribute to the development of convection. Think this will manifest itself through upper level waves running through the 500mb flow south of the cold front, so the chances for showers and storms, also partially diurnally driven, remain in the forecast. POPs will increase with more organized lift from the cold front Sunday night through Monday, more focused on the southern zones of the CWA for Monday. Temperatures in the more active weather come down for Monday, but it will take the long term period before the dewpoints come down in the modified, but still cooler and drier airmass. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A lot of the long term forecast is going to hinge on the cold front from the short term to make southward progress while the track of Ida makes its way towards the lower Ohio Valley. Will likely get interaction of the residual tropical moisture into the mid and upper level flow, and will need to watch the moisture advection if it orients itself more parallel to the aforementioned surface boundary. Likely to see a deformation zone aloft form and limit the northward extent of the moisture plume into the CWA. The forecast currently is conservative and keeps the bulk of it south, but will need to watch this closely going forward. In the meantime, still expecting the cooler and drier airmass to settle in and be a dominant player for much of the CWA for the middle/end of the week. && .AVIATION /18Z Friday THROUGH Wednesday/... A weak front should remain draped generally west-to-east over Lake Erie through the TAF period. Simultaneously, the Bermuda subtropical high pressure ridge noses northwestward into our area. Regional surface winds trend light and variable through the TAF period. However, the Lake Erie lake breeze of about 5 to 10 knots should persist through about 23Z/Fri, while another lake breeze should begin to form after 15Z/Sat, especially along and very near the lakeshore from Lorain County to Erie County, PA. These lake breezes will likely affect KERI and KCLE. Mainly VFR are expected. However, isolated showers and thunderstorms are possible along the lake breeze front and farther inland. Some showers and storms will likely produce downpours and brief/erratic gusts up to 40 knots. Brief MVFR to IFR ceilings and MVFR to LIFR visibility are possible with showers/storms. Any showers/storms should dissipate via nocturnal cooling by around 02Z/Sat. Nocturnal cooling may allow patchy fog to form around daybreak Saturday, especially where abundant residual moisture from recent rainfall exists. Outlook...Non-VFR are possible with periods of showers and thunderstorms Saturday through Tuesday, especially each afternoon through early evening. && .MARINE... Had to make adjustments to the wind and the waves forecast given the observed stronger flows over the eastern basin. Stronger easterly flows across the lake will ease tonight and veer to a more southwesterly direction for Saturday, so increases in wave heights can be expected overnight, then subside again in the weaker winds Saturday afternoon and evening. Southwest flow picks up Sunday/Monday and will increase chop on Lake Erie with increased distance from shore with gusts over 15kts at times. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Jaszka SHORT TERM...26 LONG TERM...26 AVIATION...Jaszka MARINE...26
Hazardous weather outlook, Aug 27, 3:51 PM EDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 351 PM EDT Fri Aug 27 2021 OHZ009>014-019>023-027>033-036>038-047-089-PAZ001>003-282000- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- 351 PM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Very warm temperatures and high humidity should yield maximum heat indices in the 90's on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-282000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 351 PM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-017-018-282000- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca- 351 PM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hot temperatures and high humidity should yield maximum heat indices near 100 degrees Saturday and in the 90's on Sunday. A Heat Advisory may be needed on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 27, 5:07 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
507 PM EDT Fri Aug 27 2021
OHZ028-029-272145-
Crawford OH-Richland OH-
507 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of northwestern
Richland and Crawford Counties through 545 PM EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bucyrus, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bucyrus, Galion, Shelby, Ontario, Crestline, Tiro, North Robinson,
Oceola and Sulpher Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4071 8311 4090 8312 4091 8311 4097 8263
4071 8263
TIME...MOT...LOC 2106Z 273DEG 13KT 4082 8296
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GriffinSpecial weather statement, Aug 27, 5:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
517 PM EDT Fri Aug 27 2021
OHZ027-036-272200-
Wyandot OH-Marion OH-
517 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of Marion and southern
Wyandot Counties through 600 PM EDT...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marseilles, or 7 miles east of Kenton, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marion, Prospect, La Rue, Morral, Waldo, Marseilles, Caledonia, New
Bloomington, Green Camp, Harpster and State Route 229 at US Route 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4044 8325 4051 8325 4051 8342 4068 8342
4070 8344 4071 8349 4076 8350 4077 8311
4070 8311 4070 8286 4065 8286 4064 8296
4049 8296 4048 8302 4043 8302
TIME...MOT...LOC 2117Z 273DEG 12KT 4067 8347
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GriffinThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:07 PM EDT | Special Weather Statement | CLE | Crawford | 38 min |
| Aug 27, 4:44 PM EDT | Areal Flood Advisory | CLE | Crawford, Erie | 3 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.